Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS Green Bay, WI

June 16, 2001Forest County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2001, 6:28 PM CDT for Forest County, Oconto County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 6:28 PM CDT (23:28 UTC)
Expired
Jun 16, 2001, 7:15 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Forest County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 162332
SVRGRB
WIC041-083-170015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FOREST COUNTY IN WISCONSIN
  NORTHERN OCONTO COUNTY IN WISCONSIN

* UNTIL 715 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE 
  STORMS EXTENDED OVER SOUTHERN FOREST COUNTY AND WERE MOVING 
  SOUTHEAST AT 35 MPH. 

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...      
  LAONA BY 635 PM CDT. 
  WABENO BY 645 PM CDT.
  LAKEWOOD BY 655 PM CDT.
 
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4541 8888 4538 8865 4526 8834 4557 8850

TNH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SAT JUN 16 2001

MAIN CHALLENGE TNT IS DESCRIPTION OF SHRA/TSRAS ACRS THE CWA.  VORT
CONTS TO SPIN TWD CENTRL WI THIS AFTN.  SHRAS/TSRAS HAVE BROKEN OUT IN
BAND OF HIGHER RH OVER MN INTO NW WI...BUT WERE DEVELOPING SWD ALSO.
AT THIS TIME WILL PROB HAVE OCNL WRDG NORTH AND SCT SOUTH.  PERSISTENT
BAND OF SHRA/TSRAS CONT TO EXTEND BACK INTO ND IN RIBBON OF HIGHER RH.
THIS BAND PROGGED TO LIFT SLIGHTLY NWD IN RESPONSE TO BLDG UPR HEIGHTS.
WILL CONT TO KEEP SUNDAY DRY AT THIS TIME.

NEXT BEST CHC OF RAIN SUNDAY NIGHT WITH APPROACHG SYSTEM AND WAA. MODELS
HAVE TRENDED TOWARD A FASTER SOLUTION.  COULD HAVE A BREAK IN THE PCPN
FOR EARLY MONDAY BEFORE CDFNT SWEEPS THROUGH MONDAY NIGHT.  WILL
KEEP POPS CHCS GOING THROUGH MONDAY NIGHT DUE TO INCERTAINTY WITH
LINGERING BOUDARIES AS WELL AS CDFNT TIMING.  MODELS SAG THIS LATER
FRONT INTO NRN IL FOR TUESDAY...SO WL GO DRY.

GUID TEMPS HAVE CAUGHT UP TO THE WARMER TREND AND GEN ACCEPTED.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 6 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUN 16 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP
ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO
THE EVENING HOURS.  A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE
HAIL AND GUSTY WINDS.

AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.  DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS
WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES.
HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE
SCATTERED OR WIDELY SCATTERED.

DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED TODAY OR TONIGHT.

ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST
WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 16, 5:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT SAT JUN 16 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0501 PM    BROKAW                    WI   1 INCH HAIL
06/16/01   MARATHON                       REPORTED BY WEATHER SPOTTER

APK
Special weather statement, Jun 16, 5:15 PM CDT, 1 hour 13 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-170000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT SAT JUN 16 2001

...SCATTERED THUNDERSTORMS EXPECTED FOR THE LATE AFTERNOON AND EARLY
EVENING...

AN AREA OF SCATTERED THUNDERSTORMS WILL PUSH EAST ACROSS NORTHERN
WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW OF
THE STORMS WILL BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND
WIND GUSTS TO 60 MPH. THE STORMS WILL BE MOST NUMEROUS NORTH OF A LINE
FROM WAUSAU TO GREEN BAY TO KEWAUNEE...OR NORTH OF HIGHWAY 29. ONLY
WIDELY SCATTERED STORMS ARE EXPECTED FARTHER SOUTH. IN ADDITION...THE
STORMS FARTHER SOUTH ARE ALSO LIKELY TO BE A BIT WEAKER.

THE THREAT OF SEVERE STORMS WILL END AROUND SUNSET DUE TO THE LOSS OF
DAYTIME HEATING. IN ADDITION...THE STRONG UPPER LEVEL DISTURBANCE
GENERATING THE STORMS IS EXPECTED TO HAVE MOVED OUT OVER LAKE MICHIGAN
BY THAT TIME.

ANYONE WITH OUTDOOR PLANS THIS EVENING SHOULD MONITOR LATER STATEMENTS
ON THIS WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:19 PM CDTSevere Thunderstorm WarningGRBVilas41 min
Jun 16, 3:38 PM CDTSevere Thunderstorm WarningGRBLincoln22 min
Jun 16, 4:40 PM CDTSevere Thunderstorm WarningGRBVilas60 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningGRBOneida58 min
Jun 16, 5:26 PM CDTSevere Thunderstorm WarningGRBLanglade, Shawano49 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningGRBKewaunee34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.